Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 56, NWS Corpus Christi, TX

June 25, 2021

NWS Corpus Christi, TX issued this small craft advisory at Jun 25, 2021, 3:42 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2021, 3:42 PM CDT (20:42 UTC)
Expired
Jun 26, 2021, 4:00 AM CDT
In force
12 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

458 
WHUS74 KCRP 252042
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
342 PM CDT Fri Jun 25 2021

GMZ230-260200-
/O.NEW.KCRP.SC.Y.0056.210625T2042Z-210626T0200Z/
Bays and Waterways from Baffin Bay to Port Aransas-
342 PM CDT Fri Jun 25 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Southeast winds 20 to 25 knots and choppy waters.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ250-260445-
/O.NEW.KCRP.SC.Y.0056.210625T2042Z-210626T0900Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
342 PM CDT Fri Jun 25 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT SATURDAY...

* WHAT...Southeast winds 20 to 25 knots.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM.

* WHEN...Until 4 AM CDT Saturday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

87

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jun 25, 1:33 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 25, 1:33 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
133 PM CDT Fri Jun 25 2021

.DISCUSSION...

Updated to add Calhoun county to the SPS for 105-109F maximum Heat
Index values this afternoon, given recent observations.

&&

.AVIATION...

Predominate VFR conditions this afternoon/evening, along with
moderate/breezy onshore flow. A transition to MVFR ceilings,
brief MVFR visibilities mainly west of U.S. 77 and east of State
Road 16, and weak onshore flow, expected overnight/early Saturday
morning. Expect increasing onshore flow and transition to VFR
during the 15-18z Saturday period.

&&

.PREV DISCUSSION... /Issued 642 AM CDT Fri Jun 25 2021/

AVIATION...

Mainly the streamer showers have failed to materialize but still
could have some isolated showers near the eastern most sites this
morning. MVFR conditions should go to VFR over the next several
hours. This afternoon expecting VFR and gusty conditions through
the evening hours. Typical diurnal ceilings with mostly MVFR
conditions developing again overnight tonight recovering shortly
after sunrise.

PREV DISCUSSION... /Issued 425 AM CDT Fri Jun 25 2021/

SHORT TERM (Today through Saturday)...

The prevailing weather pattern for the short term is ridging aloft
which will result in subsidence over South Texas. Then the high
begins to will begin shifting off to the west as an inverted trough
approaches from the east. Expecting another hot day today with heat
indices 102 to 107 for most of the CWA and as such an SPS for heat
is in effect until this evening. Tomorrow will be fairly similar for
afternoon temperatures but should be the last day for triple digits
for the foreseeable future.

LONG TERM (Saturday Night through Thursday)...

A little bit of fanfare kicks off the extended in the form of an
easterly wave tracking from the north-central Gulf Saturday night to
the Mid-TX Coast by Sunday afternoon, before departing South Texas
Monday afternoon. Fortunately, the cold core structure of this upper
low and ample shearing aloft should keep this wave from becoming
anything remotely tropical. A gradual uptick in PoPs develops Sunday
as this upper low reaches the coast, before increasing further on
Monday and extending farther inland as the core of the 500 mb low
passes overhead and PWATs jump to just over 2 inches. Anomalously
high PWATs continue through the week within a continued deep SE flow
regime, so daily chances for more rain continue through the end of
the week with the highest chances over the eastern 1/3 of the CWA.
Hazard-wise, heat indices look to hold below 105 each day thanks to
lower thicknesses, and coastal flooding concerns still appear slim
given recent P-ETSS guidance.

MARINE...

Weak to moderate onshore flow returns late Saturday night and
continues through next week. An upper low will move west across the
western Gulf of Mexico Sunday, then over South Texas on Monday. Deep
tropical moisture with this disturbance will contribute to daily
chances for showers and some thunderstorms, especially on Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    76  92  77  89  75  /   0  10  10  40  30
Victoria          76  92  76  90  74  /  10  10  10  50  40
Laredo            78 102  76  97  75  /   0   0   0  10  10
Alice             75  95  74  92  73  /   0   0  10  30  20
Rockport          81  91  79  90  77  /  10  10  10  50  40
Cotulla           77 100  76  96  74  /   0   0   0  20  20
Kingsville        77  93  76  91  74  /   0  10  10  30  20
Navy Corpus       82  89  80  88  78  /  10  10  10  40  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

WC/87...AVIATION
Hazardous weather outlook, Jun 25, 4:50 AM CDT, 10 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
450 AM CDT Fri Jun 25 2021

TXZ229>234-239>247-342>347-442-443-447-261000-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
450 AM CDT Fri Jun 25 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Heat Index values 105-109 today across South Texas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorms are possible each day, with the greatest coverage on
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-261000-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
450 AM CDT Fri Jun 25 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Daily chances for thunderstorms are expected, with numerous
thunderstorms possible on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jun 25, 1:23 PM CDT, 2 hours 19 minutes before
Special Weather Statement...UPDATED
National Weather Service Corpus Christi TX
123 PM CDT Fri Jun 25 2021

TXZ229>234-239>247-342>344-346-347-260000-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Coastal Refugio-
Coastal Calhoun-
Including the cities of Cotulla, Calliham, Cross, Loma Alta,
Tilden, George West, Three Rivers, Beeville, Goliad, Victoria,
Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides,
San Diego, Alice, Orange Grove, Kingsville, Loyola Beach,
Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft,
Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay,
Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside,
Austwell, Magnolia Beach, and Port Lavaca
123 PM CDT Fri Jun 25 2021

...MAXIMUM HEAT INDEX VALUES BETWEEN 105 AND 109 DEGREES ARE
EXPECTED THIS AFTERNOON...

The combination of expected temperature and relative humidity
values will result in maximum Heat Index values between 105 and
109 degrees this afternoon over South Texas. Residents with
outdoor activities planned are urged to drink plenty of water,
wear light weight and light colored clothing and take frequent
breaks from the heat. Young children and pets should never be left
unattended in vehicles under any circumstances. This is
especially true during warm or hot weather when car interiors can
reach lethal temperatures in a matter of minutes.

87

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.